Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online
Ask a Urologist   »  

Bladder discomfort, taken allegra, did home urine test, non-hemolyzed blood seen. Side effect of allegra?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Hi. I have been having some bladder discomfort for the past two days. I had just started a new antihistimine a couple days ago (allegra). I noticed my bladder started feeling uncomfortable the next day after taking the allegra. I have the multistix urine test strips at home. I did one this morning and it showed trace amounts of non-hemolyzed blood on the test pad (not very many and they were very light spots). Could the allegra have caused this and the bladder discomfort?
Posted Mon, 7 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 6 hours later

Thanks for posting the query.

Allegra is antihistamines. Antihistamines are known to cause the voiding more difficult.

They cause suprapubic pain, poor flow, intermittency of urinary stream, incomplete evacuation and in some patients even retention of urine.

You should stop Allegra, if the symptoms are worsening. If you discomfort goes away after stopping the medicine, it suggests the relation between the two.

If you do not find relief after stopping the medication, kindly consult your Physician for detailed physical examination to rule out the other possibilities also.

I hope I have answered your query.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor